Panadol Cold + Flu-D

Panadol Cold + Flu-D

Manufacturer:

GlaxoSmithKline Consumer Healthcare

Distributor:

Zuellig Pharma
Full Prescribing Info
Contents
Paracetamol, phenylephrine hydrochloride, chlorpheniramine maleate.
Description
Paracetamol 500mg, Phenylephrine Hydrochloride 5mg, Chlorpheniramine Maleate 2mg.
Preservative: Potassium Sorbate 0.6mg.
Action
Pharmacology: Pharmacodynamics: This is a combination of an analgesic (paracetamol), a nasal decongestant (phenylephrine hydrochloride) and an antihistamine (chlorpheniramine maleate) for the treatment of symptoms of colds and influenza.
Paracetamol is an analgesic and antipyretic. Its mechanism of action is believed to include inhibition of prostaglandin synthesis, primarily within the central nervous system.
Phenylephrine hydrochloride is a sympathomimetic agent with mainly direct effects on adrenergic receptors (predominantly alpha-adrenergic activity) producing nasal decongestion.
Chlorphenamine maleate is a potent antihistamine (H1-antagonist). Antihistamines diminish or abolish the actions of histamine in the body by competitive reversible blockade of histamine H1-receptor sites on tissues. Chlorpheniramine also has anticholinergic activity.
Pharmacodynamic Effects: Paracetamol: The lack of peripheral prostaglandin inhibition confers important pharmacological properties such as the maintenance of the protective prostaglandins within the gastrointestinal tract. Paracetamol is, therefore, particularly suitable for patients with a history of disease or on concomitant medication, where peripheral prostaglandin inhibition would be undesirable (such as, for example, those with a history of gastrointestinal bleeding or the elderly).
Phenylephrine hydrochloride: Phenylephrine hydrochloride is a sympathomimetic agent with mainly direct effects on adrenergic receptors (predominantly alpha-adrenergic activity) producing nasal decongestion.
Chlorpheniramine maleate: Antihistamines act to prevent the release of histamine, prostaglandins and leukotrienes, and have been shown to prevent the migration of inflammatory mediators. The actions of chlorpheniramine include inhibition of histamine on smooth muscle, capillary permeability and hence reduction of oedema and wheal in hypersensitivity reactions such as allergy and anaphylaxis.
Pharmacokinetics: Paracetamol is rapidly and almost completely absorbed from the gastrointestinal tract. Binding to the plasma proteins is minimal at therapeutic concentrations. Paracetamol is metabolised in the liver and excreted in the urine mainly as glucuronide and sulphate conjugates. Less than 5% is excreted as unmodified paracetamol.
Phenylephrine hydrochloride is irregularly absorbed from the gastrointestinal tract. It undergoes first-pass metabolism by monoamine oxidases in the gut and liver; orally administered phenylephrine thus has reduced bioavailability. It is excreted in the urine almost entirely as the sulphate conjugate.
Chlorpheniramine maleate is well absorbed from the gastro-intestinal tract, following oral administration. The effects develop within 30 minutes, are maximal within 1 to 2 hours and last 4 to 6 hours. The plasma half-life has been estimated to be 12 to 15 hours. Chlorpheniramine maleate is metabolised to the monodesmethyl and didesmethyl derivatives. About 22% of an oral dose is excreted unchanged in the urine. Only trace amounts have been found in the faeces.
Indications/Uses
Relief of runny nose, sneezing, sinus congestion and pain, itching and watery eyes.
Dosage/Direction for Use
Recommended Dose: Do not exceed the stated dose or frequency of dosing. If symptoms persist, consult a doctor. Do not take more frequently than every 4 hours. Always use the lowest effective dose to relieve the patient's symptoms.
Adults (including the elderly) and children aged 12 years and over: Take 1 to 2 caplets with water, every 4 to 6 hours as needed.
Maximum daily dose: Eight caplets in 24 hours.
Maximum duration of continued use without medical advice: 7 days.
Children under 12 years: Not recommended for children under the age of 12 years, except on medical advice.
Mode of Administration: For oral administration.
Overdosage
If the patient takes more of the medicine than they should: seek medical advice immediately even if the patient do not have any symptoms because of the risk of liver failure.
Contraindications
Do not use if: The patient is allergic to paracetamol, phenylephrine, chlorpheniramine, other antihistamines or any of the other ingredients in the product.
The patient is taking or have taken in the past two weeks drugs called, monoamine oxidase inhibitors (MAOI's).
The patient is taking other medicines for the relief of colds and flu, congestion or blocked nose, stimulant drugs called amphetamines (sometimes used to treat attention deficit disorders), or appetite suppressants, or other medicines containing antihistamines (sometimes used to treat allergy).
Warnings
This preparation contains PARACETAMOL.
Do not take any other paracetamol containing medicines at the same time.
CONTROLLED MEDICINE.
Special Precautions
Contains paracetamol. Do not use with other decongestants or antihistamines, or other cold and flu products. Taking too much paracetamol can cause serious harm to the patient's liver. Do not use this medicine if the patient is taking any other prescription or non-prescription medicines containing paracetamol to treat pain, fever, symptoms of cold and flu, or to aid sleep. Always read and follow the label.
Check with the doctor before use if the patient: have liver or kidney problems; are underweight or malnourished; regularly drink alcohol.
The patient may need to avoid using this product altogether or limit the amount of paracetamol that they take.
Check with the doctor before use if patient: are taking medicines to control the patient's blood pressure e.g. beta blockers, have a severe infection as this may increase the risk of metabolic acidosis.
Signs of metabolic acidiosis include: deep, rapid, difficult breathing; feeling sick (nausea), being sick (vomiting); loss of appetite.
Contact a doctor immediately if the patient gets a combination of these symptoms: have high blood pressure, blood vessel disease such as Raynaud's phenomenon (which may appear as pain in the fingers or toes in response to cold or stress), an overactive thyroid gland, heart disease, prostate problems, glaucoma (excessive pressure inside the patient's eyes), diabetes, phaeochromocytoma (a tumor near the kidney) or epilepsy (fits); have asthma, bronchitis or a chronic lung disorder.
Avoid drinking alcohol with this medicine.
If symptoms persist for more than 7 days, consult a doctor.
Caplet containing Sunset Yellow: May cause allergic reactions.
Allergy Alert: Paracetamol may cause severe skin reactions. Symptoms may include skin reddening, blisters and rash. These could be signs of a serious condition. If these reactions occur, stop use and seek medical assistance immediately.
Effects in ability to drive and use machines: This product can cause drowsiness, dizziness, or blurred vision. The patient should not drive or operate machinery until they are sure they are not affected.
Use in Pregnancy & Lactation: Do not use if the patient is pregnant or breastfeeding, unless on the advice of the doctor.
Use In Pregnancy & Lactation
Do not use if the patient is pregnant or breastfeeding, unless on the advice of the doctor.
Side Effects
When using this product the patient may experience: Drowsiness, sedation, nervousness, difficulty sleeping, tiredness, dizziness, difficulty concentrating, lack of coordination, headache, blurred vision, dry mouth, increased blood pressure, nausea and vomiting, may occasionally occur. Children and the elderly are more likely to develop adverse effects with this medicine.
Stop taking this medicine and tell the doctor immediately if: The patient have difficulty passing water. This is more likely to occur if the patient have an enlarged prostate gland.
The patient experiences allergic reactions such as skin rash or itching, sometimes with breathing problems or redness and swelling of the lips, tongue, throat or face.
The patient experiences a skin rash or peeling, or mouth ulcers.
The patient have previously experienced breathing problems with aspirin or non-steroidal anti-inflammatories, and experience a similar reaction with this product.
The patient experience unexplained bruising or bleeding.
The patient experience loss of vision, which may be due to abnormally high blood pressure in the eye. This is rare but is more likely to occur in those with glaucoma.
The patient experience an unusually fast pulse rate, or a sensation of an unusually fast or irregular heart beat.
These reactions are rare. Cutaneous hypersensitivity reactions including skin rashes, angioedema, Stevens Johnson Syndrome/Toxic Epidermal Necrolysis have been reported.
Drug Interactions
Before taking this medicine, make sure to consult a doctor if the patient are taking any of the following: warfarin or similar medicines used to thin the blood; medicines to treat anxiety or help you sleep; medicines to treat depression such as tricyclic antidepressants e.g. amitriptyline; medicines containing phenytoin for epilepsy (fits).
Storage
Store below 30°C.
Shelf-Life: 24 months.
ATC Classification
N02BE01 - paracetamol ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
N02BE71 - paracetamol, combinations with psycholeptics ; Belongs to the class of anilide preparations. Used to relieve pain and fever.
Presentation/Packing
Caplet (green capsule shaped with flat edges 17.7mm x 7.1mm. One face embossed with "
Click on icon to see table/diagram/image
" within an oval) 12's.
Register or sign in to continue
Asia's one-stop resource for medical news, clinical reference and education
Sign up for free
Already a member? Sign in